Alert archive / Washington / Wind Advisories in 2025
Wind Advisory 9, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Oct 18, 2025, 12:43 PM PDT for 4 counties in Washington. It took effect at Oct 19, 2025, 9:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2025, 12:43 PM PDT (19:43 UTC)
- In effect from
- Oct 19, 2025, 9:00 AM PDT
- Expired
- Oct 19, 2025, 9:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
Counties Asotin County, WA, Garfield County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 101 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.7 hours before the alert went out and 370 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1511 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011 WWUS76 KOTX 181943 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1243 PM PDT Sat Oct 18 2025 WAZ031-032-200400- /O.NEW.KOTX.WI.Y.0009.251019T1600Z-251020T0400Z/ Northeast Blue Mountains-Lower Garfield and Asotin Counties- Including the cities of Peola, Mountain Road, Alpowa Summit, Clarkston, Pomeroy, Anatone, and Cloverland Road 1243 PM PDT Sat Oct 18 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Peola, Mountain Road, Alpowa Summit, Clarkston, Pomeroy, Anatone, and Cloverland Road. * WHEN...From 9 AM to 9 PM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JCLEV
2 follow-up statements
416 WWUS76 KOTX 190647 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1147 PM PDT Sat Oct 18 2025 WAZ033-200400- /O.EXA.KOTX.WI.Y.0009.251019T1600Z-251020T0400Z/ Washington Palouse- Including the cities of Rosalia, Tekoa, La Crosse, Pullman, Uniontown, Colfax, and Oakesdale 1147 PM PDT Sat Oct 18 2025 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Rosalia, Tekoa, La Crosse, Pullman, Uniontown, Colfax, and Oakesdale. * WHEN...From 9 AM to 9 PM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ WAZ031-032-200400- /O.CON.KOTX.WI.Y.0009.251019T1600Z-251020T0400Z/ Northeast Blue Mountains-Lower Garfield and Asotin Counties- Including the cities of Cloverland Road, Pomeroy, Alpowa Summit, Mountain Road, Clarkston, Peola, and Anatone 1147 PM PDT Sat Oct 18 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT SUNDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Cloverland Road, Pomeroy, Alpowa Summit, Mountain Road, Clarkston, Peola, and Anatone. * WHEN...From 9 AM to 9 PM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Butler
322 WWUS76 KOTX 200356 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 856 PM PDT Sun Oct 19 2025 WAZ031>033-200500- /O.EXP.KOTX.WI.Y.0009.000000T0000Z-251020T0400Z/ Northeast Blue Mountains-Lower Garfield and Asotin Counties- Washington Palouse- Including the cities of Oakesdale, Cloverland Road, Mountain Road, La Crosse, Alpowa Summit, Pomeroy, Clarkston, Uniontown, Tekoa, Pullman, Rosalia, Peola, Anatone, and Colfax 856 PM PDT Sun Oct 19 2025 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... The threat has ended. $$ Butler
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Oct 18, 5:10 AM PDT, 7 hours 33 minutes earlier. Its key messages:
- Widespread lowland rain, mountain snow late Saturday afternoon through Sunday. Widespread breezy to windy conditions Sunday.
Area forecast discussion, Oct 18, 5:10 AM PDT, 7 hours 33 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
510 AM PDT Sat Oct 18 2025
.KEY MESSAGES...
- Widespread lowland rain, mountain snow late Saturday
afternoon through Sunday. Widespread breezy to windy
conditions Sunday.
&&
.SYNOPSIS...
A storm system from late Saturday afternoon into Sunday will
bring widespread lowland rain, mountain snow, and widespread
breezy to windy conditions.
&&
.DISCUSSION...
Tonight through Sunday:
After what should be a quiet night and start to Saturday, expect
a shift in the weather by late Saturday afternoon and evening,
continuing thru Sunday. Low pressure will move into and across
the Inland Northwest, initially bringing increased cloud cover
and chances for rain and high elevation snow. Snow at the onset
will be confined to the highest mountains, but by Sunday snow
levels will drop to around 4000-4500ft. Main impacts (from snow)
will be across Washington Pass and for high elevation
recrationalists in the Cascades. A winter weather advisory is
in effect from late Saturday evening thru Sunday for western
Okanogan County above 4000 feet. Travel may also be impacted for
Stevens Pass, so motorists should keep apprised of road
conditions as the storm progresses across the region. Lower
elevations should see largely beneficial rainfall. In addition,
winds will also become quite gusty on Sunday and early Sunday
night, especially across the Columbia Basin, Palouse, and Blue
Mountains. Gusts to around 40 mph, locally up to 50 mph, are
forecast for these areas. Temperatures will be right around
daily norms through the weekend.
Monday through Thursday:
General model consensus brings a drying trend for the early part
of next week with temps remaining near normal. Forecast again
turns more unsettled and uncertain for Thursday and beyond, with
several long-range solutions bringing additional impactful
weather to the Northwest U.S. next weekend. /KD
&&
.AVIATION...
12Z TAFS: TAF sites are expected to remain VFR with light winds
through much of the period. A frontal system offshore will bring
increasing mid and high level clouds this morning, with
ceilings gradually lowering this afternoon and evening.
Chances for scattered light showers will increase from west to
east ahead of the cold front this afternoon, with a more defined
band of precipitation moving through Saturday night. Ceilings
are expected to remain VFR with the initial showers, lowering to
MVFR around 06Z at KEAT and near 10Z at KGEG, KSFF, and KCOE as
the heavier rain band moves through. Ceilings should remain VFR
at KMWH, KPUW, and KLWS.
Models show 850 mb winds increasing to 35-40 kt across
southeast Washington within the warm sector, which could produce
some LLWS at PUW between 08-12Z.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
for widespread VFR conditions through much of the period, with
high confidence for VFR conditions through the period for
KMWH/KPUW/KLWS. Moderate confidence in MVFR conditions at KEAT
after 06Z and for KGEG/KSFF/KCOE after 10Z.
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane
airports, please refer to the Aviation Dashboard on our webpage:
https:/weather.gov/otx/avndashboard
&&
.Preliminary Point Temps/PoPs...
Spokane 55 43 56 37 55 36 / 10 90 80 30 0 0
Coeur d'Alene 54 42 53 38 53 37 / 10 100 100 70 0 0
Pullman 56 43 52 37 53 35 / 0 90 90 60 0 0
Lewiston 63 48 61 42 61 40 / 0 80 90 50 0 0
Colville 52 38 54 29 53 26 / 30 100 80 30 0 10
Sandpoint 51 40 49 36 50 33 / 10 100 100 90 20 10
Kellogg 54 41 49 40 49 38 / 10 100 100 90 30 10
Moses Lake 56 43 61 36 58 35 / 20 70 30 0 0 0
Wenatchee 53 42 57 41 58 41 / 30 80 40 20 0 0
Omak 53 39 58 36 57 37 / 30 80 40 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory from 11 PM this evening to 11 PM PDT
Sunday for Western Okanogan County.
ID...None.
&&Nearby
Wind Advisories in Washington, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.